Top
10
Doctor insights on: Prednisone And Moon Face

Share
1

1
Will a 4 week course of prednisone cause moon face?

Will a 4 week course of prednisone cause moon face?

Possibly: It would depend entirely on the daily dose of prednisone. With high doses of Prednisone facial changes could occur within one month. Some patients are more sensitive to this this effect than others and are more likely to manifest this effect. ...Read more

Dr. Thomas Namey
2,506 doctors shared insights

Prednisone (Definition)

Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more


2

2
4 weeks on prednisone can cause moon face?

4 weeks on prednisone can cause moon face?

Possibly: It depends on the dosage used. The higher the dose, the more likely to see side effects. ...Read more

3

3
Do I necessarily have to be off prednisone for my moon face to disappear or can I be on a low dosage?

Do I  necessarily have to be off prednisone for my moon face to disappear or can I be on a low dosage?

Maybe: I will assume that you have the option of decreasing the dose of prednisone or discontinuing it altogether. The answer is yes the moon face may go away with a reduction in the dose. Definitely, the appearance will return to normal if the medication is stopped altogether. ...Read more

4

4
Will a four week course of prednisone cause me a moon face?

Will a four week course of prednisone cause me a moon face?

Varies widely: It depends on how high a dose of Prednisone you are taking and on your ability to metabolize the medication. People vary widely in how soon they get a moon face and how easy it is for it to resolve, but if it does occur, it is reversible when the Prednisone is discontinued. http://www.healingwell.com/community/default.aspx?f=29&m=826537 here are some patient experiences showing the variability. ...Read more

5

5
How to get the "moon face" when using prednisone?

How to get the "moon face" when using prednisone?

Taking long periods: Long-term use of steroids such as prednisone alter the way fat is used by the body, which may lead it to unevenly distribute the fat in places like the face and shoulders, leading to side effects like the “moon face” and “buffalo hump”. ...Read more

6

6
At what dosage does the moon face caused by prednisone subside ? I'm on 10mg.

At what dosage does the moon face caused by prednisone subside ? I'm on 10mg.

Moon face: Generally the moon face is related to dose over time not just to dose alone. You are at a dose that should allow the face to resolve, but it may take months. ...Read more

9

9
I have been off prednisone for almost 4weeks After being on a high dose of 25mg for 3 in a half months i was wondering when will my moon face go away?

I have been off prednisone for almost 4weeks After being on a high dose of 25mg for 3 in a half months i was wondering when will my moon face go away?

Many months but will: You are fortunate that you are off and no having discontinuation syndrome. The moon face includes fat deposition and it will take months but stick too it. Be certain to discuss this with your physician who put you on high dose prednisone. One important question sis why were you on it? ...Read more

10

10
Whats moon face and buffalo hump, and can taking prednisone cause them?

See below: These are classic side effects of prednisone. They improve once one can come off prednisone. Hope that helps. ...Read more

Moon Face (Definition)

It is a full face caused by intake of corticosteroids (cortisone) or by increased production of cortisone by the ...Read more


Dr. John Feola
943 doctors shared insights

Liquid Pred (Definition)

Liquid Pred is a corticosteroid which is a kind of ...Read more